Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jan 24, 2001, 8:25 PM PST for Tehama County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2001, 8:25 PM PST (04:25 UTC)
- Expired
- Jan 24, 2001, 9:00 PM PST
- In force
- 35 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Tehama County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 250429 SVRSAC CAC103-250500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 825 PM PST WED JAN 24 2001 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TEHAMA COUNTY IN NORTHERN CALIFORNIA * UNTIL 900 PM PST * AT 825 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHEAST OF CORNING...NEAR THE TOWN OF KIRKWOOD. THIS STORM IS DRIFTING SLIGHTLY TO THE EAST.. * THE SEVERE THUNDERSTORM WILL BE NEAR... CORNING AND KIRKWOOD AT 830 PM...REACHING ROUTE 99 BY 845 PM. LARGE HAIL ALONG WITH STRONG WINDS ARE POSSIBLE WITH UTHIS STORM. STAY INDOORS AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING HAIL. BASIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 4:31 PM PST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 24, 4:31 PM PST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
425 PM PST TUE JAN 23 2001
BANGED OUT QUICK UPDATE TO ZONES AS THE RADAR IS STARTING TO LIGHT
UP WITH A FEW THUNDERSTORMS ACROSS PARTS OF THE MOTHERLOAD.
ALSO ADDED UPDATE TO SAN JOAQUIN VLY ZONES...TO MENTION EVENING
SHOWERS.
SFPCA PRODUCT WILL BE A FEW MINUTES LATE TODAY DUE TO CURRENT RADAR
ACTIVITY.
BASIL
.STO...WINTER STORM WATCH THURSDAY AFTERNOON AND THURSDAY NIGHT FOR
THE MOUNTAINS OF WESTERN SHASTA COUNTY...SOUTH TO THE
MOUNTAINS OF NORTHERN LAKE COUNTY.
WINTER STORM WATCH LATE THURSDAY AFTERNOON AND THURSDAY NIGHT
FOR EASTERN SHASTA COUNTY INCL'UDING THE BURNEY BASIN...WESTERN
PLUMAS COUNTY/LASSEN PARK...AND THE WEST SLOPES OF THE
NORTHERN SIERRA NEVADA.In the hours before
Special weather statement, Jan 24, 7:40 PM PST, 45 minutes before
CAZ013>019-063-064-066>069-260800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 740 PM PST WED JAN 24 2001 ...MAJOR WINTER STORM MOVING THROUGH THE AREA... A COLD PACIFIC FRONTAL SYSTEM IS CURRENTLY MOVING THROUGH THE STATE. ACROSS THE CENTRAL VALLEY...A HEAVY WINDSWEPT RAIN HAS CONTINUED FOR SEVERAL HOURS...WITH RAINFALL TOTALS OF 0.50 TO 1.00 INCHES ACROSS MUCH OF THE AREA...FROM STOCKTON ALL THE WAY UP THROUGH REDDING. RAINFALL AMOUNTS SOUTH OF STOCKTON HAVE GENERALLY BEEN LESS THAN 0.50 INCHES. THE STEADY RAIN WILL BE TAPERING OFF TO SHOWERS ACROSS THE VALLEY AFTER MIDNIGHT...AND THESE SHOWERS WILL LINGER INTO FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 0.50 INCHES ARE POSSIBLE THROUGH EARLY FRIDAY. SNOW LEVELS ARE VERY LOW WITH THIS SYSTEM...GENERALLY ABOVE 2000 FEET. AS OF 7 PM...3 TO 6 INCHES OF HEAVY...WET SNOW HAS ACCUMULATED IN THE NORTHERN FOOTHILLS AND THE MOTHERLODE. THERE HAVE BEEN REPORTS OF SPORADIC POWER OUTAGES...DUE TO THE HEAVY SNOW ON TREE LIMBS AND POWERLINES. SNOW WILL CONTINUE TO FALL AT THE RATE OF 1 TO 2 INCHES PER HOUR FOR THE NEXT SEVERAL HOURS ACROSS THE FOOTHILLS AS WELL AS THE SIERRA NEVADA...PRODUCING WHITEOUT CONDITIONS AT TIMES. THE STEADY SNOW SHOULD TAPER OFF TO SNOW SHOWERS TOWARDS MIDNIGHT IN THE FOOTHILLS...AND TOWARDS FRIDAY MORNING ACROSS THE SIERRA. SNOW SHOWERS WILL CONTINUE ON FRIDAY WITH ADDITIONAL MINOR ACCUMULATIONS. TOTAL SNOW ACCUMULATIONS WILL RANGE FROM 4-8 INCHES IN THE FOOTHILLS WITH EVEN SOME LOCALIZED HIGHER AMOUNTS. ACROSS THE SIERRA...SNOW AMOUNTS OF 1 TO 2 FEET ARE EXPECTED BY EARLY FRIDAY. TRAVEL WILL BE TREACHEROUS TONIGHT ACROSS THE HIGHER ELEVATIONS ABOVE 2000 FEET. FOR THE LATEST ROAD CONDITIONS AND POSSIBLE ROAD CLOSURES...YOU CAN CALL CAL-TRANS AT 1-800-427-7623. SNOWFALL TOTALS AS OF 7 PM PST: CAMINO........... 3 INCHES PLACERVILLE...... 4 INCHES QUINCY........... 5 INCHES GRASS VALLEY..... 6 INCHES NEVADA CITY...... 7 INCHES POLLOCK PINES....12 INCHES LAKEHEAD.........14 INCHES RAINFALL TOTALS AS OF 7 PM PST: MODESTO......... 0.39 INCHES STOCKTON........ 0.71 INCHES REDDING......... 0.92 INCHES SACRAMENTO...... 0.95 INCHES FOLSOM.......... 1.10 INCHES BASIL NWS/SACRAMENTO NNNN
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.